ICS Directors and Members at Joint AIA/SCS Annual Meeting in San Francisco, CA, January 6-9, 2016

ICS directors, current members, scholarship recipients, and lecturers are chairing or presenting at sessions of the 147th Annual Meeting of the Society for Classical Studies (SCS) and Archaeological Institute of America (AIA), in San Francisco, CA from January 6-9, 2016.

The SCS and AIA programs are available at: https://classicalstudies.org/annual-meeting/147th-annual-meeting and https://archaeological.org/sites/default/files/files/2016%20AM%20Program%20-%20Final.pdf.

Program Highlights (with ICS affiliates):

SESSION 5E
Greek and Latin Epigraphy
Friday, January 8, 10:45 a.m.–12:45 p.m. Continental Ballroom 1
CHAIR: John P. Bodel, Brown University
10:45 Keeping Track of Time on Late Hellenistic Cyprus: A New
Parapegma from Yeronisos
Ilaria Bultrighini, University College London, and Joan Breton
Connelly, New York University (20 min.)
11:10 Curse Tablets and Wells in Private Houses in Antioch
Alexander Hollmann, University of Washington (15 min.)
11:25 Break (10 min.)
11:35 Bilingualism and Monumentalization in Roman Anatolia
Andrea F. Gatzke, State University of New York at New Paltz (20 min.)
12:00 How to Praise the Emperor: Graffiti Evidence for a Roman
Acclamatory Formula
Bryan Brinkman, Brown University (15 min.)

SESSION 4E (Friday, January 8, 2016)
Archaeometric Approaches to the Mediterranean Bronze Age
8:00 a.m.–10:30 a.m. Continental Ballroom 2
CHAIR: To be announced
8:00 Chemical Characterization of Early Bronze Age/Middle Bronze Age
Pottery from Ognina (Sicily): A Comparison of XRF and pXRF for
Analysis of Ancient Pottery
Davide Tanasi, Arcadia University, S. Hassam, University of
Wisconsin–Milwaukee, F. Pirone, University of South Florida,
A. Raudino, LaTrobe University, P. Trapani, Independent
Researcher, Robert H. Tykot, University of South Florida, and A.
Vianello, Independent Researcher (15 min.)

Friday, January 8: 9:55
2013–2015 Survey of Neolithic Agricultural Sites in the Tavoliere
(Italy): A Report on Ceramic and Lithic Finds as well as Aerial- and
Ground-Based Remote Sensing
Robert H. Tykot, University of South Florida, Craig Alexander,
University of Cambridge, Keri A. Brown, University of
Manchester, Kyle P. Freund, Indian River State College, and Italo
M. Muntoni, Soprintendenza per i Beni Culturali della Puglia
(20 min.)

SESSION 1I
The Archaeology of Greece in Late Antiquity
8:00 a.m.–10:30 a.m. Continental Ballroom 3
CHAIR: William Caraher, University of North Dakota
8:00 House Size and Elite Inequality in Roman Greece
Kilian P. Mallon, Stanford University (15 min.)
8:20 Keeping an Even Temper in Times of Trouble: Continuity and the
Maintenance of Ceramic Traditions in Late Roman Corinth
Mark D. Hammond, AIA Member at Large, and Heather Graybehl,
AIA Member at Large (20 min.)
8:45 Local Prosperity and Regional Economy in Roman to Early
Byzantine Greece: The American Excavations at Kenchreai,
2014–2015
Joseph L. Rife, Vanderbilt University, Jorge J. Bravo III, University
of Maryland, College Park, and Sebastian Heath, Institute for the
Study of the Ancient World, New York University (20 min.)
9:05 Break (10 min.)
9:15 Market Access in Late Antique Thrace: The Ceramic Perspective
from Molyvoti
Alistair Mowat, University of Manitoba, Nicholas Hudson,
University of North Carolina at Wilmington, and Thomas F.
Tartaron, University of Pennsylvania (20 min.)
9:40 Excavation in the Late Antique City at Golemo Gradište, Konjuh,
2014–2015
Carolyn S. Snively, Gettysburg College, and Goran Sanev,
Archaeological Museum, Skopje (20 min.)

SESSION 4D
The Northeast Peloponessos
Friday, January 8, 8:00 a.m.–10:30 a.m. Continental Ballroom 6
CHAIR: Joseph L. Rife, Vanderbilt University
8:00 Sikyon Excavations: 2013 and 2014 Seasons
Yannis Lolos, University of Thessaly, Scott Gallimore, Wilfrid
Laurier University, Sarah James, University of Colorado,
Boulder, Nicola Nenci, University of Edinburgh, Matthew Maher,
University of Winnipeg, Susan-Marie Price, University of British
Columbia, and Martin Wells, Austin College (20 min.)
8:25 Trading and Transporting Timber in the Peloponnese: The Special
Roles of Sikyon and Corinth
Morgan T. Condell, University of Pennsylvania (20 min.)
8:45 Break (10 min.)
8:55 Athena at Corinth: Revisiting the Attribution of the Temple of
Apollo
Angela Ziskowski, Coe College (20 min.)
9:20 Outreach in Ancient Corinth: Educational Enrichment in the United
States and Greece
Katherine Petrole, Corinth Excavations, American School of
Classical Studies at Athens, and Ioulia Tzonou-Herbst, Corinth
Excavations, American School of Classical Studies at Athens
(20 min.)

 

Leave a Reply